• Has anyone experience the sticking/softening/thiness of skin of the vaginal area organs as a result of radiation?

    Asked by dragin on Friday, August 31, 2012

    Has anyone experience the sticking/softening/thiness of skin of the vaginal area organs as a result of radiation?

    2 Answers from the Community

    • GRACENOW's Avatar
      GRACENOW

      Yes! This has been the worst part for me. My oncology gynecologist said this fairly common with vaginal radiation. He recommended a vaginal dilator.....and some women can use hormone creams (I cannot due to having endometrial cancer.)

      over 4 years ago
    • carm's Avatar
      carm

      Hello, I am an oncology/end of life nurse who specializes in gyne cancers. This is a common occurence with radiation. Vaginal dilators like the Cool Water Cones are great, and we recommend them often, Gracenow is correct. The lining of the vaginal vault is a mucosal lining and it is delicate, very delicate, so it is succeptible to a lot of damage from radiation. Check into the cones and consult your oncologist, they should be able to give you a vaginal dilator. We always had them on hand. Best of luck, Carm.

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more colorectal (colon) cancer questions.  Also, don't forget to check out our Colorectal (Colon) Cancer page.